MAUDE Adverse Event Report: COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4030
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a silverhawk directional atherectomy device to treat a 60mm moderately calcified lesion in the mid sfa.The artery was 6mm in diameter had little tortuosity.The vessel was not pre- or post-dilated.The silverhawk was prepped as per the ifu with no issues identified.The procedure used a 6 fr, 45cm non-medtronic sheath and a.014" non-medtronic guidewire.It was reported that at the beginning of the procedure, the cutter split the wire.The physician noticed the split, no damage was noted to the cutter.The cutter could be returned to the housing.The procedure was completed using an everflex stent.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the silverhawk was inspected and observed guidewire loaded within the silverhawk was damaged.The silverhawk was inspected and verified the guidewire was loaded the distal and proximal guidewire tubing lumens.It was observed at the proximal end of the proximal guidewire tubing a tear was observed.The tear was located where the guidewire bend was observed.No other damages or anomalies to the silverhawk were noted.The green 0.014" guidewire was 300 cm in length.At the proximal end of the silverhawk guidewire tubing showed the wire bend back towards the distal tip.Approximately 6cm from the bend was a loop which showed the guidewire going back in the proximal direction.At the loop, the green coating of the wire was worn away.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7043320
Report Number2183870-2017-00517
Device Sequence Number11115447
Product Code MCW
UDI-Device Identifier00821684074046
UDI-Public00821684074046
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2020
Device Catalogue NumberP4030
Device Lot NumberA455162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR